Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5941 Questions
Question
Hello, I was on Accutane for 5 months. That was 6 months ago and iv gotten one laser ipl treatment for scarring and it improved quite abit but I broke out really bad the first 2 weeks, and everyday I always still breakout. Im debating if I should continue with these ipl treatments or get PDL done for redness and redmarks, or just go back on Accutane. I don't know what to do. My face is a mess, breakout, redness, red marks, less scarring now though. Help please. Also in my pictures, theres more redness on those areas.
Posted Wed, 6 Nov 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 37 minutes later
Brief Answer:
Start back accutane

Detailed Answer:
Hello
Thanks for the query and photograph.
I can see there is lot of redness.
It is better to stop any type of therapy for now.
Please start back accutane and apply clindamycin gel.
This will reduce the redness,
Once it is under control and there are no new lesions you can go back for IPL.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 41 minutes later
Is that the best option for met ou think? What would happen if I did another ipl treatment? Or should I jut do accutane again?
 
 
Answered by Dr. Rahul Kumar 2 minutes later
Brief Answer:
Yes it is best for you now

Detailed Answer:
Hello,
Yes it is the best option for you.
IPL generates heat.
Already there is lot of erythema on your face, If you use IPL there are chances of further burn.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 21 minutes later
Well my face does not look bad today, not as red, it looks more dry, with my red marks visible. What about pulsed XXXXXXX laser? What if I got that done?
 
 
Answered by Dr. Rahul Kumar 18 minutes later
Brief Answer:
Steroid cream much better

Detailed Answer:
Pulsed XXXXXXX laser is for fixed vascular lesions.
It is done when lesions cannot be treated with medicines.
In your case the redness is not due to abnormality in vessels.
It is due to inflammation so Pulse XXXXXXX wont be that effective.
Anti inflammatory steroid creams will be much better.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 10 hours later
Hello, I uploaded 3 pictures of my face and what it looks like today. What do you think I should do next? Continue on with ipl laser? Options?
 
 
Answered by Dr. Rahul Kumar 9 hours later
Brief Answer:
You can go for pulsed XXXXXXX

Detailed Answer:
Hi
I saw the photograph,
The redness has reduced a bit.
You can go for pulsed XXXXXXX now.
But better avoid IPL for now.
Also start applying clindamycin gel.
Let me know if you have any other doubts.
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 8 hours later
So I I do PDL laser how many treatments do you think I would need?
 
 
Answered by Dr. Rahul Kumar 6 hours later
Brief Answer:
3 sessions

Detailed Answer:
Hello
At Least 3 sessions at a gap of 15 days may be required for you.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 1 hour later
What is gpa?? My treatment that I have already done one of is ipl laser.
 
 
Answered by Dr. Rahul Kumar 12 minutes later
Brief Answer:
typing error

Detailed Answer:
I am sorry it is typing error.
I mean take 3 sessions of pulsed XXXXXXX at a gap of 15 days.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Was on accutane. Now taking laser ipl treatment for scarring. Having redness on face. Go back on accutane? 27 minutes later
So it's not like ipl where I have to wait 4 weeks for another treatment? I can just be in a gap of 15 days? Are you sure? I thought you have to let the skin heal and change?
 
 
Answered by Dr. Rahul Kumar 8 hours later
Brief Answer:
It can be done once in 15 days

Detailed Answer:
Hello,
Pulsed XXXXXXX is very safe.
You can go for sessions at a gap of 15 days.
This will give you faster relief.
Unlike IPL the intensity of LASER is mild here and hence recovery period is also faster.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor